Connectivity and edge-bipancyclicity of Hamming shell

  • S. A. ManeEmail author
  • B. N. Waphare
Original Research


A graph obtained by deleting a Hamming code of length \(n= 2^r - 1\) from a n-cube \(Q_n\) is called as a Hamming shell. It is well known that a Hamming shell is regular, vertex-transitive, edge-transitive and distance preserving (Borges and Dejter in J Comb Math Comb Comput 20:161–173, 1996; Dejter in Discrete Math 124:55–66, 1994; J Comb Des 5:301–309, 1997; Discrete Math 261:177–187, 2003). Moreover, it is Hamiltonian (Gregor and Skrekovski in Discrete Math Theor Comput Sci 11(1):187–200, 2009) and connected (Duckworth et al. in Appl Math Lett 14:801–804, 2001). In this paper, we prove that a Hamming shell is edge-bipancyclic and \((n-1)\)-connected.


Perfect independent domination (perfect code) Distant faulty vertices Connectivity Edge-bipancyclicity Hypercubes 

Mathematics Subject Classification

05C38 05C40 05C45 05C50 05C69 05C85 05C90 



The first author gratefully acknowledges the Department of Science and Technology, New Delhi, India for the award of Women Scientist Scheme (SR/WOS-A/PM-79/2016) for research in Basic/Applied Sciences. The authors would like to express their gratitude to the anonymous referees for their kind suggestions and corrections that helped to improve the original manuscript.


  1. 1.
    Borges, J., Dejter, I.J.: On perfect dominating sets in hypercubes and their complements. J. Comb. Math. Comb. Comput. 20, 161–173 (1996)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Dejter, I.J.: On symmetric subgraphs of the 7-cube: an overview. Discrete Math. 124, 55–66 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Dejter, I.J.: Symmetry of factors of the 7-cube Hamming shell. J. Comb. Des. 5, 301–309 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dejter, I.J.: Equitable factorizations of Hamming shells. Discrete Math. 261, 177–187 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Duckworth, W., Dunne, P.E., Gibbons, A.M., Zito, M.: Leafy spanning trees in hypercubes. Appl. Math. Lett. 14, 801–804 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Gregor, P., Skrekovski, R.: Long cycles in hypercubes with distant faulty vertices. Discrete Math. Theor. Comput. Sci. 11(1), 187–200 (2009)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Hamming, R.W.: Error detecting and error correcting codes. Bell Syst. Tech. J. 29, 147–160 (1950)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Lee, J.: Independent perfect domination sets in Cayley graphs. J. Graph Theory 37, 213–219 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Ling, S., Xing, C.: Coding Theory: A First Course, 1st edn. Cambridge University Press, New York (2004)CrossRefGoogle Scholar
  10. 10.
    Mane, S.A., Waphare, B.N.: Regular connected bipancyclic spanning subgraphs of hypercubes. Comput. Math. Appl. 62, 3551–3554 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Östergård, P.R.J., Pottonen, O.: The perfect binary one-error-correcting codes of length 15: part I-classification. IEEE Trans. Inf. Theory 55(10), 4657–4660 (2009)CrossRefzbMATHGoogle Scholar
  12. 12.
    Spacapan, S.: Connectivity of Cartesian products of graphs. Appl. Math. Lett. 21, 682–685 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Weichsel, P.M.: Dominating sets of n-cubes. J. Graph Theory 18, 479–488 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    West, D.B.: Introduction to Graph Theory, 2nd edn. Prentice-Hall of India, New Delhi (2002)Google Scholar
  15. 15.
    Xu, J.M., Du, Z.Z., Xu, M.: Edge fault tolerant edge bipancyclicity of hypercubes. Inf. Process. Lett. 96, 146–150 (2005)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Korean Society for Informatics and Computational Applied Mathematics 2019

Authors and Affiliations

  1. 1.Center for Advanced Studies in Mathematics, Department of MathematicsSavitribai Phule Pune UniversityPuneIndia

Personalised recommendations